MAUDE Adverse Event Report: CARDINAL HEALTH SALEM SUMP W/ ARV 18FR. 48IN; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

CARDINAL HEALTH SALEM SUMP W/ ARV 18FR. 48IN; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 8888266148
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Septic Shock (2068); Perforation of Esophagus (2399); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h6: health effect - clinical code - 4581 appropriate term / code not available was used to capture mediastinitis.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that while the item was being inserted into the patient's esophagus, a perforation occurred causing injury to the patient.The customer stated that they cannot be sure if the perforation was caused due to an issue with the item itself or if it was an error in executing the procedure using the product.Additional information provided on (b)(6), 2023 stated that the perforation was on the esophagus.As a result, the patient required surgery, a left thoracotomy with total pulmonary decortication and washout.Additionally, the patient had septic shock secondary to mediastinitis as a result of this incident.The patient's current status is stable.Additional information provided on (b)(6), 2023 stated that the patient originally went to the hospital for robotic assisted colostomy takedown.The initial reason for the salem sump placement was due to general anesthesia.The salem sump was placed in the or by a md and crna.
 
Additional Manufacturer Narrative
We have concluded our investigation process related to the reported complaint.Based on the information available to us, we were unable to confirm the event.In the meantime, all information received will be used for further tracking and trending purposes.

Brand Name
SALEM SUMP W/ ARV 18FR. 48IN
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17393962
Report Number9612030-2023-03769
Device Sequence Number20322324
Product Code FEG
UDI-Device Identifier10884521004726
UDI-Public10884521004726
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888266148
Device Catalogue Number8888266148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight99 KG
Patient RaceWhite